Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 307, NWS Memphis, TN

May 9, 2006Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2006, 2:35 PM CDT for Hardeman County, McNairy County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2006, 2:35 PM CDT (19:35 UTC)
Expired
May 9, 2006, 3:15 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Hardeman County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:05 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1109 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:00 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 9, 11:00 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT TUE MAY 9 2006

.UPDATE...
ISSUED EARLIER UPDATES FOR PRECIP TRENDS AND SEVERE THUNDERSTORM
WATCH 314.

TRIMMED HIGH TEMPS DOWN ACROSS AREAS TO BE AFFECTED BY CONVECTION
AND RAISED TO LIKELY POPS. ALTHOUGH CONVECTION IS MOVING INTO MORE
STABLE AIR...DOESNT SEEM TO BE LOSING ITS PUNCH QUITE YET.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, May 9, 10:18 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT TUE MAY 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101730-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1018 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID-
SOUTH TODAY AND TONIGHT.

A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL ARKANSAS WILL MOVE
ACROSS THE MID-SOUTH THROUGH THE AFTERNOON HOURS. A FEW STORMS WILL
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE PRIMARY
THREATS THROUGH ABOUT 3 PM. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 3 PM FOR WEST TENNESSEE...THE MISSOURI BOOTHEEL AND
MUCH OF NORTHEAST ARKANSAS.

AN AREA OF LOW PRESSURE AND ASSOCIATED STRONG UPPER LEVEL
DISTURBANCE WILL APPROACH THE MID SOUTH LATER TONIGHT. EXPECT
ADDITIONAL THUNDERSTORMS TO DEVELOP IN ADVANCE OF THIS SYSTEM
MAINLY AFTER MIDNIGHT. AN UNSTABLE AIRMASS COMBINED WITH
STRENGTHENING WIND FIELDS WILL ALLOW SOME OF THESE THUNDERSTORMS
TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WITH THIS SYSTEM
WILL BE AFTER MIDNIGHT...MAINLY ALONG AND WEST OF A DYERSBURG TO
MEMPHIS TO CLARKSDALE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ONGOING ACROSS THE MID SOUTH WEDNESDAY
MORNING AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE DAY. THE
ATMOSPHERE WILL REMAIN UNSTABLE AND WIND FIELDS WILL REMAIN
STRONG. THIS WILL SUPPORT THE CONTINUATION OF SEVERE WEATHER
THROUGH WEDNESDAY...ESPECIALLY FOR AREAS ALONG AND EAST OF THE
MISSISSIPPI RIVER. THESE STORMS WILL BE CAPABLE OF DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS
SHOULD COME TO AN END WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED
IN THE SEVERE THUNDERSTORM WATCH AREA...AND WILL BE POSSIBLE
ACROSS THE REST OF THE MID-SOUTH THROUGH WEDNESDAY EVENING.

In the hours before

Local storm report, May 9, 10:30 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LYNN                    36.01N 91.25W
05/09/2006  M1.00 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN DOWNTOWN LYNN

&&

MRM
Local storm report, May 9, 11:08 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LYNN                    36.01N 91.25W
05/09/2006  M1.00 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN DOWNTOWN LYNN

1052 AM     HAIL             LAFE                    36.21N 90.50W
05/09/2006  M0.75 INCH       GREENE             AR   TRAINED SPOTTER

&&
Local storm report, May 9, 11:26 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 AM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LYNN                    36.01N 91.25W
05/09/2006  M1.00 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN DOWNTOWN LYNN

1052 AM     HAIL             LAFE                    36.21N 90.50W
05/09/2006  M0.75 INCH       GREENE             AR   TRAINED SPOTTER

1117 AM     HAIL             ARBYRD                  36.05N 90.24W
05/09/2006  M0.75 INCH       DUNKLIN            MO   LAW ENFORCEMENT

&&
Local storm report, May 9, 12:07 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LYNN                    36.01N 91.25W
05/09/2006  M1.00 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN DOWNTOWN LYNN

1052 AM     HAIL             LAFE                    36.21N 90.50W
05/09/2006  M0.75 INCH       GREENE             AR   TRAINED SPOTTER

1100 AM     HAIL             MARMADUKE               36.19N 90.39W
05/09/2006  E0.88 INCH       GREENE             AR   TRAINED SPOTTER

            WINDSHIELD BROKEN FROM LARGE HAIL

1117 AM     HAIL             ARBYRD                  36.05N 90.24W
05/09/2006  M0.75 INCH       DUNKLIN            MO   LAW ENFORCEMENT

&&
Special weather statement, May 9, 12:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT TUE MAY 9 2006

TNZ048-049-091800-
LAUDERDALE TN-TIPTON TN-
1228 PM CDT TUE MAY 9 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND TIPTON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ASHPORT TO 9 MILES
SOUTHWEST OF FULTON AT 1228 PM CDT...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITY OF
COVINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 9, 1:34 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             LYNN                    36.01N 91.25W
05/09/2006  M1.00 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN DOWNTOWN LYNN

1052 AM     HAIL             LAFE                    36.21N 90.50W
05/09/2006  M0.75 INCH       GREENE             AR   TRAINED SPOTTER

1100 AM     HAIL             MARMADUKE               36.19N 90.39W
05/09/2006  E0.88 INCH       GREENE             AR   TRAINED SPOTTER

            WINDSHIELD BROKEN FROM LARGE HAIL

1117 AM     HAIL             ARBYRD                  36.05N 90.24W
05/09/2006  M0.75 INCH       DUNKLIN            MO   LAW ENFORCEMENT

0125 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
05/09/2006  M0.88 INCH       SHELBY             TN   TRAINED SPOTTER

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:52 AM CDTSevere Thunderstorm WarningMEGLake, Obion30 min
May 9, 12:42 PM CDTSevere Thunderstorm WarningMEGTipton26 min
May 9, 1:21 PM CDTSevere Thunderstorm WarningMEGShelby39 min
May 9, 1:47 PM CDTSevere Thunderstorm WarningMEGHardeman43 min
May 9, 3:17 PM CDTSevere Thunderstorm WarningMEGHardin28 min
May 9, 1:48 PM CDTSevere Thunderstorm WarningMEGTate42 min
May 9, 2:17 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah43 min
May 9, 2:24 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman22 min
May 9, 2:25 PM CDTSevere Thunderstorm WarningMEGMarshall44 min
May 9, 2:45 PM CDTSevere Thunderstorm WarningMEGAlcorn45 min
May 9, 2:54 PM CDTSevere Thunderstorm WarningMEGLafayette36 min
May 9, 3:09 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union51 min
May 9, 3:21 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo39 min
May 9, 3:38 PM CDTSevere Thunderstorm WarningMEGLee52 min
May 9, 3:39 PM CDTSevere Thunderstorm WarningMEGMonroe51 min
May 9, 3:50 PM CDTSevere Thunderstorm WarningMEGItawamba40 min
May 9, 10:10 AM CDTSevere Thunderstorm WarningMEGLawrence35 min
May 9, 10:31 AM CDTSevere Thunderstorm WarningMEGClay, Greene44 min
May 9, 10:40 AM CDTSevere Thunderstorm WarningMEGCraighead, Lawrence50 min
May 9, 11:53 AM CDTSevere Thunderstorm WarningMEGMississippi52 min
May 9, 12:12 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.